# SDR CA011029011

- Difficulty date: October 15, 2001
- Submitted: December 12, 2001
- Operation: General aviation
- Make and model: Snias AS350B
- Engine: Tmeca ARRIEL1B
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Carbon Seal
- Part number: 770441
- Condition: Cracked
- Location: Tail Rotor Gb
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: E

## Discrepancy

(CAN) DURING A GROUND RUN ON OIL LEAK WAS DETECTED FROM THE TAIL ROTOR GEAR BOX. AIRCRAFT WAS SHUT DOWN LEAK INVESTIGATED. OIL LEAK FROM INPUT MAG SEAL. SEAL AND HOUSING REMOVED. THE STATIONARY PORTION OF SEAL FOUND TO HAVE MULTIPLE CRACKS. MAG SEAL WAS PREVIOUSLY REMOVED DUE TO SMALL LEAK. SEAL WAS "RE-SEATED" AND REINSTALLED. POSSIBLE CAUSE WAS INCORRECT INSTALLATION OF SEAL.A NEW CARBON MAG SEAL WAS INSTALLED. AIRCRAFT WAS GROUND RUN AND NO FURTHER LEAK PRESENT.
